Avandia and swelling...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sho_greg
New Member


Date Joined Oct 2005
Total Posts : 13
   Posted 4/5/2006 4:38 PM (GMT -7)   
I recently have had swelling in my feet and lower legs... Anyone else had this happen? What was recomended?


I had been taking Glucotrol with avandia but I have run out of glucotrol and havent been to the doctor to get it refilled... Could this have something to do with the swelling?



Did your doctor take you off the avandia?



Any help appreciated.



Greg



gregmims at earthlink.net
______________
(I ammended your email to protect it from the spam spiders. ~Jeannie)

Post Edited By Moderator (Jeannie143) : 4/6/2006 12:41:52 AM (GMT-6)


spooky
Regular Member


Date Joined Jan 2006
Total Posts : 101
   Posted 4/5/2006 10:59 PM (GMT -7)   
I too suffered the same problem.It has not affected my sugar control.once i started dieting severely and lost weight,voila the edema disappeared!
spooky

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 4/5/2006 11:45 PM (GMT -7)   
Greg,
You probably should call your doctor's office and get that prescription renewed/ You can't stop taking your diabetes meds without your doc supervising.. Your sugars will go thru the roof and that can't be good.

As far as the swelling, it can be caused by a lot of different things, from meds to kidney problems. Might want to speak to the doc about this, too.
~ Jeannie

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."

- Elizabeth Kubler-Ross


Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 4/6/2006 5:21 AM (GMT -7)   

Hi greg,

The Avandia is the cluprit!!  It is a very powerful med and is aimed at increasing your sensitivity to insulin. However, one of the major side effects is water retention, more specifically swelling in the legs and feet.

Now lets talk about the glucotrol (generic is glipizide). This med is aimed at getting your pancreas to release more insulin and you usually take it half an hour before a meal.  This is a really important med, and the one that will most dramatically pull your blood sugar numbers down, so by all means, go get another prescription.

Hope this helps.

scool Warren
It's not that some people have willpower and some don't. It's that some people are ready to change and others are not. - James Gordon, M.D.
What some call health, if purchased by perpetual anxiety about diet, isn't much better than tedious disease. - George Dennison Prentice

I can only please one person per day, today is not your day...tomorrow doesn't look good either.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 9:14 AM (GMT -7)
There are a total of 2,733,490 posts in 301,128 threads.
View Active Threads


Who's Online
This forum has 151264 registered members. Please welcome our newest member, bvail.
344 Guest(s), 15 Registered Member(s) are currently online.  Details
john16, schoolpsych, NiceGuyEddie, Starlight*, Tickled6, Sherrine, Faustmann, ASAdvocate, DennisinNY, maria2016, ks1905, Traveler, kcsmith72, kodaska, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer